Tuesday, March 26, 2013

Dogs and Health

I've moved to a tunnel, one that seems so far underground, sounds are so dim here, reflexes have become dulled, and sleep is disturbed continuously with bizarre dreams.  I'm reaching, and searching in every corner for a way back to brightness and full alertness. When told I was in heart and kidney failure a week ago Monday, and would have to take a new medication, one that requires weeks (it better be only weeks) for adjustment, I had no idea it would require this move to the tunnel. At least we know the culprit that has weakened my heart and kidneys, albeit temporarily, that caused this state of affairs.  Ultimately, I've only myself to blame, but pain from a knee needing replacement, and a lot of arthritis in my hands, feet, and hips, lead me to take one ibuprofen a day for many years. Rarely did I take more than one 200mg tablet, but overtime, it caused this toxic condition and now I am banished to the tunnel, with no pain reliever. Eight days in to the new medication, I am promised that my body should be adjusted within another week, at which point, I need to start another drug. UGH. I am so anti-this stuff. Ibuprofen has also caused me to have many ulcers in my stomach. Those are healing but not without considerable pain.  WITH ibuprofen, I could walk easily, although being careful with my unstable knee, and I could function normally. 

Meanwhile, I am able to carry the tunnel around with me, heavy as it may be, and I am managing to work my day job, as well as my all too frequent dog sitting. Thankfully, that comes to an end tomorrow for awhile. Each day I am exercising to some degree, and realizing that I do have a little more strength now that some of the stress is off my heart and kidneys.

Out of all this has come a lot of good, though, and I am grateful to know, and be able to take the action necessary.  With the arrival of some Spring days coming soon, I am planning to welcome the sun and flowers with a clearer head and stronger body. I have a great new co-worker at the office and look forward to each day.

Wishing you all a beautiful day.




11 comments:

Balisha said...

In reading this post I find myself a little frightened. I suffer from arthritis too and take ibuprofen from time to time. I was originally afraid to take it, because my Dad had bleeding ulcers from it. The doctor assured me that taking it correctly with milk or food...I would have no trouble. How very frightening for you. I hope that you are on the road to recovery and nave no more problems with this medication. What new meds are you taking for your arthritis?
Balisha

Cape Cod Kitty said...

Thanks, Balisha,
I cannot take anything for pain right now. Nothing else works anyway. Aspirin would but not while I have these ulcers as aspirin can cause bleeding, too. Doctor gave me a scrip for Vicodin but I certainly can not function on a narcotic so am just making do and trying to embrace the pain and work through it. Also, I am eating as many anti-inflammatory foods as I can. I've added kale to a morning smoothie each day. We shall see. I was always careful to take ibuprofen with food, etc but I just have a low tolerance and my body went in to revolt!
I will see my acupuncturist and try to work with her on these things, as well.
Always nice to hear from you!

Linda said...

Oh me, I do hope you'll soon be feeling better. I have two family members who found themselves in real trouble from taking ibuprofen over extended periods of time. It's tough to suffer when you know relief is just a pill away.

Beverly said...

I do hope you get better soon! Listen to the doctor, and maybe you could take pain med at night when you get home from work.....pain can take so much from you! Keep up updated!!!

One Woman's Journey - a journal being written from Woodhaven - her cottage in the woods. said...

So sorry about all that is going on. I can relate as I have written a little about it but trying to do all I can. Severe inflammation as progressed and I can hardly move when I first get up in the morning there is so much pain. Appointment with specialist in 2 weeks but do not want to take anymore medication. Prednisone took every pain away but withdrawal now into 3 weeks has been horrible. Taking Tylenol Arthritus at the moment for the last 4 days. It helps and keep thinking when this awful cold and damp weather leaves I will feel better. This is all new to me and
have been told I have autoimmune disorder and may me Lupus.
Have thought of stopping my writing but will just do less.
I understand all you share,bless you and may we get over this or find relief soon...

Retired English Teacher said...

This came as a total shock to me. I am so sorry to read this. I can't take any kind of ibuprofen whatsoever because of stomach issues. I guess I never knew such results as yours could occur. Thank heavens you were diagnosed properly. You have been through it. Take care. Sending hugs.

Cape Cod Kitty said...

Thank you everyone for all the kind words and comfort. I do feel very fortunate that I had a physical scheduled as I likely would have considered my symptoms to be stress considering all that is happening.
So many of us live with daily pain in some form or another and I know you all understand what it is like to try to manage.
Love and gratitude to you all!!

Happy Days said...

Oh MY GOODNESS!! I am horrified at reading your post, that you are dwelling in that tunnel!! I do hope that you won't be in there very long. Good Grief, what a shock to read. I had to read it twice. I am soo sorry!!! I am so so sorry that you are in so much pain. I'll pray that it will be better soo and that this stinky cold weather goes away so you can bask in it's warmth and feel better. love, debbie xo

One Woman's Journey - a journal being written from Woodhaven - her cottage in the woods. said...

Marcia, just read this post again and so sorry. I can listen anytime
you are special to me. Wish i was near you would see you. Please take care of yourself. I have felt these words for you every since we started commenting to one another.
Take care of yourself "first."
Please...

Kittie Howard said...

Twice I've attempted to leave a comment without success. So, I've got fingers and toes crossed . . .

I'm so hoping you find peace from the agony you're going through. What a horrible thing to happen. My eyes popped when I began reading your post. But I settled down somewhat when I learned that you can recover from this ordeal and get your life back to normal. It's that in-between time that so worries. I can only imagine the pain you're in and send you tons of healing wishes and hugs!

(And I've finally got my follower's list back on my sidebar so I can keep up. Google sooo frustrates!)

judemiller1 said...

I knew that Ibuprofen can cause problems, so can Acetaminophen (Tylenol)--kidney and liver damage. You need to get the surgery on your knee--it will help. I know how debilitating pain can be to our way of life--it effects our personality and over all well being. Since my hip surgery, I take NO pain pills of any kind. I do take a small dosage of an anti-depressant which also helps the pain--who knew that it would help pain? Maybe you need to visit with a rheumatalogist? (sp) Anyway--I wondered where you had been and now I know--tending to yourself. Please know, you are in my thoughts and prayers--I SOOOO understand!!!